Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 5, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 1, 2024, 2:57 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 1, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 2:57 AM EDT (06:57 UTC)
- In effect from
- Jun 1, 2024, 8:00 AM EDT
- Expired
- Jun 1, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WHUS41 KGYX 010657 CFWGYX Coastal Hazard Message National Weather Service Gray ME 257 AM EDT Sat Jun 1 2024 MEZ023>028-NHZ014-020000- /O.NEW.KGYX.BH.S.0005.240601T1200Z-240602T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 257 AM EDT Sat Jun 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
1 follow-up statement
462 WHUS41 KGYX 011806 CFWGYX Coastal Hazard Message National Weather Service Gray ME 206 PM EDT Sat Jun 1 2024 MEZ023>028-NHZ014-020000- /O.CON.KGYX.BH.S.0005.000000T0000Z-240602T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 206 PM EDT Sat Jun 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...Until 8 PM EDT this evening. * IMPACTS..When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ ARNOTT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 31, 9:29 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 31, 9:29 PM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Gray ME
929 PM EDT Fri May 31 2024
.SYNOPSIS...
High pressure over the Great Lakes will settle off the east coast
bringing and extended stretch of dry weather to the region with
temperatures gradually warming through the weekend. The first half
of next week is expected to continue the dry and mild stretch with
unsettled weather likely to return late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
0130Z Update...
Showers continue to advance and cross the the Penobscot River
Valley this evening. Latest radar imagery did show an outflow
from some of this precipitation crossing through Kennebec
County earlier. Have increased the pops over eastern areas for
the next few hours where a gusty shower remains possible in a
continuing inverted V sounding. Otherwise, only cosmetic changes
to the forecast for temperatures, dew points and winds for the
near term portion of the forecast. Isolated frost remain
possible late tonight over the northern mountain valleys with
temperatures dipping into the 30s.
Update...
Winds will subside this evening with the loss of heating.
Another cool night on tap as winds become relatively light.
Partly cloudy conditions per 22Z satellite imagery and surface
observations will become clear over the next couple hours.
Therefore, expect good radiational cooling.
Any remaining showers over far eastern sections will dissipate
shortly after sunset as well.
Prev Disc...High Impact Weather Potential: Minimal.
Pattern: Deep layer north-northwesterly flow is established across
the region with H5 low centered over eastern Quebec and Labrador and
the upstream ridge axis over the western Great Lakes. This
trough/ridge pair will only very gradually move east through
tonight. With high pressure nearby this spells little in the way of
forecast concerns with forecast challenges centered on overnight low
temperatures.
Through this Evening: This afternoon/s robust cumulus
development and isolated shower activity will continue for a
time but should end by 8pm or shortly thereafter given waning
llevel instability. Any showers that do develop through the
evening may bring a quick gust of wind given inverted profiles
in the llevels. Temperatures at 8pm will fall back to around 60
in the mountains while sitting in the 60s to the south.
Tonight: Mesoscale ensembles painting a mostly clear night
tonight...which should again allow for good radiational cooling
conditions given very dry boundary layer conditions. Northerly
gradient is pretty similar to last night with 1000 mb geostrophic
magnitudes around 20kts. Last night...this allowed the valleys to
decouple with a few kts of flow remaining at coastal locations and
the hilltops /e.g. AUG/. Expect a similar story tonight which
suggests leaning again towards the colder end of the statistical
guidance envelope. This guidance is about 3-4F warmer than last
night which...given overnight reports suggests some isolated
mid 30s...but generally temperatures warm enough to preclude
significant frost concerns and will hold off on any additional
advisories for tonight.
Beach hazard statement continues for sunny/mild/breezy
conditions with ocean temperatures still in the 50s. Fully
expect these headlines will be necessary through the weekend
given continued dry and mild conditions.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
High Impact Weather Potential: Minimal.
Pattern: A mid level ridge axis will pull into the region from the
west as a cutoff low develops south of the Canadian maritimes.
Gradually building heights and thickness values will bring a warming
trend with dry northwesterly flow out of Canada suggesting little in
the way of sensible weather impacts.
Saturday: Dry...northwest flow aloft continues across the forecast
area for the day on Saturday as mid level low closes off over the
Canadian maritimes and shortwave ridging pulls east into PA/NY.
Boundary layer moisture look to have only increased slightly from
the day on Friday so expect afternoon dewpoints to fall into the
upper 30s given deep mixing. At the top of the mixed layer
northwest winds of 25 to 30kts are expected...which suggests surface
based gusts of 20-25 mph. As for high temperatures...there will be
a fairly tight thermal gradient from west to east...with T8s over NH
reaching near the 10C mark...with T8s towards AUG around
+8C. This should allow highs to crest above 80 for much of
southern NH and a few inland points in western Maine with 70s
elsewhere.
Saturday Night: Surface ridge axis will be overhead with mid level
shortwave ridging arriving from the west. Therefore...another quiet
night with light winds is expected with the potential for some upper
level cloudiness spilling over the mid level ridge. Temperatures
should have no trouble falling into the 40s again given low
afternoon dewpoints during the day Saturday...however concurrent
warmer temperatures will keep lows a bit above Friday night/s
readings.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A rather quiet weather pattern continues in the long term. An upper
level ridge will shield the area from any significant precipitation
through most of next week.
In the dailies: On Sunday high pressure will be centered off the
Southeast Coast. A weak warm front will lift north with a
disturbance moving along it. This feature will pass south of the
region Sunday Night into Monday. An area of mid and upper level
clouds may cross the area in association with this feature. Behind
this the east coast ridge builds back north and should dominate the
weather through midweek. Can't rule out some scattered diurnal
shower activity mainly over the mountains and foothills but most of
the time conditions should remain dry. A cutoff low over southern
Canada just north of the Great Lakes will have a hard time making
eastward progress. A cold front pivoting around this system
will approach Thursday and Friday increasing the chances of
showers and possibly a few thunderstorms. The GFS is more
aggressive than the ECMWF with this frontal feature. Given that
we are in a rather blocky pattern, would favor a littler slower
progression with this system so will go under GFS POPS and trend
a little closer the the ECMWF. Have added patchy marine fog
each night Monday Night through Wednesday Night.
Temperatures will be on the warm side reaching somewhat above normal
values ranging from the upper 70's to mid 80's Sunday and Monday and
mid 70's to low 80's Tuesday through Friday. Expect afternoon
seabreezes to cool the immediate coastal areas and islands. Low
temperatures will generally be in 50's.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term...
Summary: High pressure will gradually build towards the region
through the period bringing quiet weather conditions with
moderate northwesterly winds.
Restrictions: VFR conditions are expected to dominate through
Saturday night. There is a low potential for a rain shower at
AUG-RKD through this evening...but no restrictions are expected.
Winds: Northwest winds 10g18kts will quickly diminish to calm/light-
variable for the overnight hours. The only exception is at RKD where
a seabreeze will turn winds onshore around 10kts into the
evening. Any showers that develop this afternoon and evening
could bring local wind gusts to 30-35 mph. On Saturday...
northwest winds will again build to 10g18kts by late morning and
through the afternoon before going calm/light-variable Saturday
night.
LLWS: LLWS is note expected through Saturday night.
Lightning: Lightning is not expected through Saturday night.
Long Term...
Generally Expect VFR to MVFR throughout the
period.
&&
.MARINE...
Short Term...With high pressure west of the region...
northwesterly winds of 10-15kts are expected to continue
through the period with wave heights of 1-3 feet. This afternoon
and again Saturday afternoon...nearshore gusts will hit 20kts at
times.
Long Term...Wind and waves to remain below SCA conditions
through the extended forecast period. Patchy fog mainly at night
starting Monday Night.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for
MEZ023>028.
NH...Beach Hazards Statement until 8 PM EDT this evening for NHZ014.
MARINE...None.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR/SHORT TERM...Cannon
LONG TERM...LulofsHazardous weather outlook, Jun 1, 2:55 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 255 AM EDT Sat Jun 1 2024 MEZ007>009-012>014-018>022-033-NHZ001>013-015-020700- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 255 AM EDT Sat Jun 1 2024 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-020700- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 255 AM EDT Sat Jun 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-020700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 255 AM EDT Sat Jun 1 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2024Beach Hazards Statements in New Hampshire, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.